MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Codes False Negative Result (1225); Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received false negative results for three patient samples tested with the eplex blood culture identification gram negative (bcid-gn) panel on a cobas eplex core unit.For the first sample, the eplex did not detect any targets, including klebsiella pneumoniae and ctx-m.A concurrent culture of the sample grew esbl klebsiella pneumoniae.For the second sample, the eplex detected escherichia coli.The concurrent culture grew micrococcus luteus.Raw data analysis confirmed that the pan gram positive target was not detected.The third sample was tested on (b)(6) 2025 and the eplex did not detect any targets.The concurrent culture grew acinetobacter baumannii complex.Raw data analysis confirmed that the acinetobacter baumannii complex target was not detected.
 
Additional Manufacturer Narrative
The serial number of the cobas eplex core unit is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
An internal review of qc release data for the affected lot confirms that the consumable lot met the established qc release specifications.For the first sample, investigations have determined that it is likely the sample volume analyzed by the assay contained a lower concentration of the target than intended.If the target concentration is close to or below the assay¿s sensitivity, it may be difficult to accurately detect the target.For the second sample, micrococcus luteus is an off-panel organism and per product labeling, does not have predicted inclusivity at the pan-gp target.For the third sample, investigations have determined that it is likely the sample volume analyzed by the assay contained a lower concentration of the target than intended.If the target concentration is close to or below the assay¿s sensitivity, it may be difficult to accurately detect the target.The exact strain identified contains variations within the assay target sequences, which can compound limit of detection challenges.Investigations have determined the affected product is performing within expected standards.The released product is fit for intended use and meets all quality and performance requirements.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24167764
Report Number3008632402-2026-00261
Device Sequence Number15850479
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09556494001
Device Lot Number10270192
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown